CSN Login
Members Online: 5

You are here

Coronavirus/COVID-19

What cancer patients, their families, and caregivers need to know about COVID-19.

advanced kidney cancer

angelsnls
Posts: 67
Joined: Nov 2014

Hello I am new to all this, I had an open nephrectomy in May to remove a 9.8cm tumour and my right kidney, I was then found to have (was told 2 lung mets) on right lung, after ct scan and seeing oncologist in September I was told that I have multiple metastasis in both lungs, have been started on pazopanib (votrient). I had my three month scan and am due to get results on 28th November. Reason it takes so long is that I live more than 200miles away from my oncologists hospital in Aberdeen, Scotland (i live on the Shetland Islands).  I was really shocked when told about the lung mets as he told us that my prognosis was 2 years. I am now terrified that these mets have grown or more have shown up. I have had really bad headaches recently and had a brain scan which came back clear, now my blood pressure is high and drs are trying to control it (lisinopril) which I think is making heads worse, was in a&e yesterday BP 204/114 so they have given bendroflomithside (spelling?) and I have to see gp on Tuesday anyone else been on pazopanib with bad headaches.

Many thanks for any help

Love to you all x

Djinnie's picture
Djinnie
Posts: 945
Joined: Apr 2013

Hi Angel, I am so sorry to hear your news, my story is very similar to yours accept after my op the tumours appeared back in the kidney first apparently. I developed many growths in my lungs and Cancer in my lymph in the mediastinum. I am also being treated with Votrient, what dose are you on?

I was initially put on 800mg but it played havoc with my liver. So we reduced to 200mg and worked back up, I am on 600mg at the moment. Did your headaches start after the Votrient, because I had headaches about a week in,  now my head is just hazy all of the time. Headaches are a side effect, but they seem to clear as you aclimatise, blood pressure is a definately an ongoing problem from Votrient. I take BP meds and still get issues in fact just tonight my reading is 193/101 it is worrisome.

That is no joke getting from the Shetlands for the scans, just as well it's three monthly. Have you been on the Votrient for the whole three months? I have been on them since February, I am due a scan 1st December my last one showed that there had been no growth. I am hoping this next scan can trump that.

I also come from UK, I live in Brittany now. I didn't have a good experience with the treatment here, it is better now since I moved Oncologists. I would think you would have access to a good team in Aberdeen! I hope you get better news on the 28th.

Djinnie 

 

 

angelsnls
Posts: 67
Joined: Nov 2014

For the reply Djinnie I am on 800mg and have been all the time since I started on 6th September, yes headaches started after starting blood pressure meds, Dr at a&e changed them on Saturday as my head felt like it was going to explode, every morning my head is bad and I can't sleep properly I wake 4 or 5 times a night. I get my scans done at home in shetland as the community carried out lots of fundraising and bought the local hospital a ct scanner so patients do not have to travel to Aberdeen. At the moment I see my oncologist every 4 weeks so have to travel, 1hour by plane or you could go by boat which takes an overnight journey of 12 hours (not good if you are seasick) I dont really like flying either but needs must as they say. I hope your next scan gives you excellent results.

Lots of love

angec's picture
angec
Posts: 924
Joined: Mar 2012

Hi Angels, it is very common to get headaches when you are on Votrient. The reason is because the medicine works by preventing new blood vessels to grow so that new tumors will be prevented and others can shrink.  The blood pressure naturally goes way high and that is a good sign that the medicine is doing it's job.  My mom is was 79 when she started on Votrient had the same issue.  If you are on a high dose you need to ask them to lower the dose of Votrient. They come in 200 mg tablets and my mom is only on 200 mgs and she is now without disease. She had mets in lungs, and several other places. She is managing fine with 200 mgs. Also, the doc may have to up your pressure meds and keep monitoring you until he gets the right amount of meds to keep the pressure stable. This is a common thing and most gps know how to balance this.  Do a search on here for Votrient / pazopanib and read the many comments so you can learn all about it....  keep your chin up, things will stabilize. Try not to worry too much about the mets.  Votrient is a great drug and you most probably will see some benefits. There are many other targeted therapies out there if this one by chance fails.  Sending hugs.

angelsnls
Posts: 67
Joined: Nov 2014

Thanks angec I never thought that having these heads shows that the meds are doing there job, I really hope so, last month when I saw my oncologist he wanted to wait and see what my first ct scan shows before changing votrient, maybe he'll look at things next week. 

Thank you again lots of love

angec's picture
angec
Posts: 924
Joined: Mar 2012

I commented on another post about your scan results.  He might wait for the second scan before he decides to move you off of Votrient, after all he cannot really tell if the reucrrence happened before or while you were on the Votrient.  Keep your chin up.  I hope you get the bp managed sooner than later...

Subscribe to Comments for "advanced kidney cancer"